MAUDE Adverse Event Report: ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ARTHREX, INC. GALILEO® CAPTURING ROD; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number GALILEO® CAPTURING ROD
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
On 07/21/2025, a sales representative reported via (b)(4) that an 5033-100 capturing rod assemblys galileo lag screw was loaded onto the handle and capture rod.When the screw was advanced over the 3.2mmx 381mm guide wire it got stuck.After removing the guide wire and then readvancing the screw the handle was disengaged from the screw and the capture rod was inspected.The top portion of the rod was broken off on the mayo stand.An x-ray was obtained to confirm no portion of the rod was left inside of the patient.The procedure was completed without any additional time or issues.Additional information was provided on 07/24/2025 where the sales representative stated this event occurred during a intertrochanteric fracture.The device broke at the threads where the nut attaches when it was placed over the guidewire.The patients bone was soft, all fragments were retrieved.The cases was completed using a second capturing rod from the instrument set.There were no major delays, and no additional anesthesia was delivered.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause of the reported failure can be attributed to user error of the device due to user-applied mechanical forces, misaligned insertion, and/or prying/leveraging during use.

Brand Name
GALILEO® CAPTURING ROD
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22748413
Report Number1220246-2025-03342
Device Sequence Number9557995
Product Code HSB
UDI-Device Identifier00848665039177
UDI-Public00848665039177
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K202099
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGALILEO® CAPTURING ROD
Device Catalogue Number5033-100
Device Lot Number203143
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date07/21/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown